I've been on 20mg of Lexapro 1x a day for years but today I was very tired and had a ton to do so I? took 60mg. I'm not feeling right, kinda nauseous, heart-racing, uncoordinated. Is 60mg a dangerous dosage? Should I be worried about serotonin syndrome?
Is 60mg of Lexapro a dangerous dosage?
Question posted by babblestock on 14 Oct 2010
Last updated on 22 November 2022 (2 weeks ago) by WildcatVet
As has been said before, 20mg/day is the standard maximum dose which is rarely increased to 30mg/day under a doctor's strict supervision.
This type of medication doesn't work immediately so taking extra doses is not only not doing you any good... it's dangerous!
Besides, you'll run out of the medication before you can get a refill and that will lead to withdrawal symptoms.
I take 30mg per day. I wouldn't worry it's like you took 2 of my doses. But please don't do it again it's not meant to help you sleep, in fact it keeps me and millions of others awake. If you feel sick call your doctor.
I used to take it. It made me edgy, and tired. You need to talk with your Doctor, maybe another kind medication would work better for you. I can not take Lexapro.
Hello babblestock. To add to what Maso already said, yes 60mg of Lexapro is way above the limits of safety. The adult dosage per day is 20mg, if needed, upped to 30mg. Regards and hopefully you are well, and have no lasting ill side effects, pledge
Did your dr prescribe this? Lexapro is a calming med that makes you sleepy at first. Won't give you extra energy to "get stuff done". My dr calls it "needing the extra kick".
If you feel like you don't have enough drive, motivation, energy, etc, talk to your dr about adding time-release ADD med or Wellbutrin!!
I love Lexapro. It changed my life. But It only works on seratonin.
Dopamine is the the get up and go chemical in your brain. Wellbutrin works on Dopamine and, if it is well- tolerated by you, it helps give u that extra energy boost. I was allergic to it, but that is very rare and unfortunate bc it DEFINITELY gives you energy without having to take stimulants.
I did VERY well for many years taking 2Omg of Lexapro and a low dose of Vyvanse, or time-release Dexedrine. There's also a patch my dr mentioned that works on dopamine. Don't remember the name.
Bottom line: Talk to your dr about your options. If he or she is too rigid, find one who is open to trying different things. There are so many options to help. But taking too much Lexapro on a whim will never be therapeutic, and can be dangerous.
Hope this helps.
You are experiencing an over dose of the medication seek emergency medical attention immediately... dial 911 or have someone take you to the ER.
Your symptoms are of an OD of the medication:
Increased heart rate (tachycardia), nausea, drowsiness , dizziness.
I hope you get well soon.
- Lexapro uses and safety info
- Lexapro information for Healthcare Professionals (includes dosage details)
- Side effects of Lexapro (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.